MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A-FASE-FF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/25/2018
Type of Reportable Event Death
Event or Problem Description
Related manufacturer reference number: 3005334138-2018-00197, 3008452825-2018-00232, 2182269-2018-00086.During a ventricular tachycardia ablation procedure, the patient became hypotensive and expired.After transseptal access was obtained and mapping of the left ventricle was performed, the patient became hypotensive.An echocardiogram was performed but there was no presence of a pericardial effusion or cardiac perforation.The patient¿s blood pressure continued to drop and he subsequently died.The cause of the death is unknown but thought to be due to respiratory failure or preexisting patient conditions.There were no alleged deficiencies with any abbott devices.
 
Additional Manufacturer Narrative
One flexibility sensor enabled ablation catheter was received for evaluation.No visual anomalies were noted.The catheter met specifications for electrical and temperature testing, and met acceptable irrigation rates during a flow test.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported death cannot be conclusively determined.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7697784
Report Number3008452825-2018-00231
Device Sequence Number1118463
Product Code OAD
UDI-Device Identifier05415067020079
UDI-Public05415067020079
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberA-FASE-FF
Device Lot Number6216209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS INTRODUCER; BRK TRANSSEPTAL NEEDLE; SWARTZ INTRODUCER
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight75